Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

December 20, 2017Johnson County, Georgia

NWS Atlanta, GA issued this special weather statement at Dec 20, 2017, 3:22 PM EST for Johnson County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 20, 2017, 3:22 PM EST (20:22 UTC)
Expired
Dec 20, 2017, 4:00 PM EST
In force
38 min
Issued by
NWS Atlanta, GA
Wind
40

County Johnson County, GA

The radar

The Robins AFB radar (KJGX), 48 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

843 
WWUS82 KFFC 202022
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
322 PM EST WED DEC 20 2017
 
GAZ083>085-095>097-202100-
Wilkinson GA-Johnson GA-Houston GA-Laurens GA-Bleckley GA-Twiggs GA-
322 PM EST WED DEC 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILKINSON...
JOHNSON...EASTERN HOUSTON...NORTHERN LAURENS...NORTHEASTERN BLECKLEY
AND SOUTHERN TWIGGS COUNTIES UNTIL 400 PM EST...

At 322 PM EST...a line of strong thunderstorms was along a line
extending from near Tuckers Crossroad to near Jeffersonville to near
Houston Lake...and moving east at 60 mph.

  HAZARD...40 mph wind and heavy rain. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas. 

Some locations in the path of these storms include
Dublin, Wrightsville, Jeffersonville, Warner Robins, Dudley,
Danville, Montrose, Allentown, Kite, Tarversville, Spann, Tuckers
Crossroad, Nicklesville, Lovett, District Path, Chappells Mill, Cary,
Brewton, Bonaire and Goldsboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3269 8250 3268 8250 3247 8321 3254 8368
      3278 8313 3277 8296 3276 8296 3277 8293
      3273 8245 3272 8245
TIME...MOT...LOC 2022Z 279DEG 52KT 3276 8293 3266 8331 3255 8369 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Dec 20, 3:03 PM EST, 19 minutes earlier.

Area forecast discussion, Dec 20, 3:03 PM EST, 19 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
303 PM EST Wed Dec 20 2017

.SHORT TERM /Tonight through Thursday Night/...

A frontal system is pushing southeast through the forecast area at
the moment with areas across central GA seeing the rain at this
time. This front should be completely through our area by 00z-03z Thu
with just a few isolated showers remaining from the wrap around
moisture around the back side of the main low center. as the
front/low center move east of the state we will see a wedge of high
pressure quickly build in across the CWA with the surface flow
turning eastward over night. The wedge should remain in place
through the remainder of the short term period but slowly weaken
through friday night. this wedge will keep low overcast clouds over
the state with temps ranging from the 40s for lows and 50s for
highs. Will see some areas of fog over night and possible some
drizzle during the day Thu.

01

.LONG TERM /Friday through Wednesday/...

Moisture starts to return to the area on Friday in the form of
light rain and some drizzle of ahead of an approaching frontal
system. The bulk of the precipitation moves into the area on
Saturday, although there are still some sigificant differences
between the GFS and the European as far as timing.

The GFS brings precip in on Saturday, clearing north Georgia by
Sunday, shifting the deeper moisture to central Georgia before
clearing our area in the overnight hours. The European is a bit
slower, with the deeper moisture in north Georgia late Saturday,
lingering precip across much of the area on Sunday before shifting
further south and clearing the area on Monday. Decided to take a
blend lingering chances for precip into Monday. Although precip
chances start to decrease on Sunday night into Monday morning,
there is still the potential for some locations in the northern
portions of the area to see light snow with no accumulations
expected. The rest of the extended should remain quiet.

Temperatures through the weekend remain above average until
Sunday, when the colder air starts filtering in and highs and lows
will be below average over the next few days.

Merritt

&&

.AVIATION...
18Z Update...
Frontal system going through the TAF sites right now so things are
changing by the hour. light to heavy rain will be ending in the
ATL area over the next few hours. will still see some light
sprinkles through 00z but the rain should end by 19z-20z. Winds
were out of the NW and have turned to the NE-E. Theses winds
should turn back to the NW by 22z then turn back to the NE-E by
06z-08z Thu. The winds will stray out of the E through the end of
the TAF period. Wind speeds are mainly in the 08-12kt range now
but will see winds diminish to 9kt or less by 00z. Ceilings will
stay mainly in the MVFR range through 00z then dip down into the
IFR/LIFR range between 02z- 15z Thu. ceilings will lift back into
the MVFR range by 16z Thu. VSBYs are up and down right now but
should lift back into the VFR range as the Precip moves out. May
see some brief periods of MVFR VSBYs over night with the LIFR
ceilings. Will keep a close eye on this.

//ATL Confidence...18Z Update...
Medium confidence on all elements

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          46  53  44  60 /  40  10  10  20
Atlanta         49  55  47  61 /  30  10  10  30
Blairsville     43  52  39  56 /  30  10  20  50
Cartersville    48  55  46  60 /  30  10  10  40
Columbus        54  64  51  67 /  30  10   5  30
Gainesville     46  52  44  56 /  30  10  10  40
Macon           52  60  46  66 /  60  10   5  10
Rome            48  56  46  61 /  20  10  20  50
Peachtree City  49  58  45  63 /  30  10  10  30
Vidalia         54  62  48  69 /  60  10   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....Merritt
AVIATION...01
Hazardous weather outlook, Dec 20, 2:49 PM EST, 33 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
249 PM EST Wed Dec 20 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-212000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
249 PM EST Wed Dec 20 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated strong to severe thunderstorms are possible today through
the early evening in portions of central Georgia. The main
hazards will be damaging winds.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

No hazardous weather is expected at this time.

However, another round of wet weather can be expected Friday
through Sunday along with areas of fog. It will even be possible
for a brief change over to light snow over far north Georgia
Sunday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Dec 20, 2:10 PM EST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
210 PM EST WED DEC 20 2017

GAZ069-079>081-091-093-094-202000-
Macon GA-Peach GA-Taylor GA-Marion GA-Upson GA-Crawford GA-Talbot GA-
210 PM EST WED DEC 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MACON...SOUTHWESTERN
PEACH...TAYLOR...NORTHERN MARION...SOUTHEASTERN UPSON...CRAWFORD AND
TALBOT COUNTIES UNTIL 300 PM EST...

At 210 PM EST...a strong thunderstorm was near Baldwinville, or near
Talbotton...moving east at 50 mph.

  HAZARD...Winds up to 40 mph and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Fort Valley, Butler, Roberta, Talbotton, Marshallville, Reynolds,
Junction City, Geneva, Nakomis, Baldwinville, Hicks, Po Biddy
Crossroads, Potterville, Knoxville, Howard, Lee Pope, Salem,
Prattsburg, Sandy Point and Horns.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3254 8464 3277 8451 3280 8386 3275 8382
      3244 8391
TIME...MOT...LOC 1910Z 274DEG 43KT 3264 8450

WIND...40MPH
Special weather statement, Dec 20, 2:30 PM EST, 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
230 PM EST WED DEC 20 2017

GAZ050-060>062-071>074-084-202000-
Wilkinson GA-Washington GA-Putnam GA-Baldwin GA-Monroe GA-Hancock GA-
Warren GA-Jones GA-Greene GA-
230 PM EST WED DEC 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKINSON...
NORTHWESTERN WASHINGTON...PUTNAM...BALDWIN...EASTERN MONROE...
HANCOCK...SOUTHWESTERN WARREN...JONES AND SOUTHERN GREENE COUNTIES
UNTIL 300 PM EST...

At 229 PM EST...a line of strong thunderstorms was along a line
extending from near Liberty to near Browns Crossing to near
Arkwright...and moving east at 60 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Milledgeville, Eatonton, Gray, Sparta, Gordon, Ivey, Midway-Hardwick,
Phoenix, Meriwether, Shoals, Postell, Bradley, Beulah, Wayside,
Allenwood, Mountain Springs, Resseaus Crossroads, Plant Harlee
Branch, Hardwick and Browns Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3334 8269 3305 8291 3286 8335 3287 8339
      3290 8341 3288 8344 3294 8370 3295 8371
      3295 8373 3294 8373 3296 8381 3315 8351
      3342 8329
TIME...MOT...LOC 1929Z 278DEG 51KT 3337 8316 3311 8338 3296 8373

WIND...40MPH
Special weather statement, Dec 20, 2:55 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
255 PM EST WED DEC 20 2017

GAZ080>084-094-095-202030-
Peach GA-Wilkinson GA-Taylor GA-Bibb GA-Houston GA-Crawford GA-
Twiggs GA-
255 PM EST WED DEC 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR PEACH...WESTERN WILKINSON...
EASTERN TAYLOR...SOUTHERN BIBB...NORTHERN HOUSTON...CRAWFORD AND
TWIGGS COUNTIES UNTIL 330 PM EST...

At 253 PM EST...a line of strong thunderstorms was along a line
extending from Skipperton to Potterville...and moving east at 60 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Macon, Fort Valley, Jeffersonville, Warner Robins, Centerville,
Byron, Reynolds, Robins Air Force Base, Marion, Nakomis, Powerville,
Skipperton, Miami Valley, Jack Brown Estates, Bullard, Rutland,
Fitzpatrick, Potterville, Ripley and Lakewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3251 8392 3251 8403 3252 8405 3251 8411
      3251 8420 3280 8384 3278 8314 3250 8360
TIME...MOT...LOC 1953Z 268DEG 55KT 3274 8372 3253 8410

WIND...40MPH
Special weather statement, Dec 20, 3:01 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
301 PM EST WED DEC 20 2017

GAZ061-062-073>076-084-202030-
Wilkinson GA-Jefferson GA-Washington GA-Baldwin GA-Glascock GA-
Hancock GA-Warren GA-
301 PM EST WED DEC 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WILKINSON...NORTHWESTERN
JEFFERSON...WASHINGTON...SOUTHEASTERN BALDWIN...GLASCOCK...
SOUTHEASTERN HANCOCK AND SOUTHERN WARREN COUNTIES UNTIL 330 PM EST...

At 300 PM EST...a line of strong thunderstorms was along a line
extending from Jewell to Linton to Gordon...and moving east at 50
mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Milledgeville, Sandersville, Gibson, Gordon, Tennille, Ivey,
McIntyre, Stapleton, Oconee, Avera, Mitchell, Deepstep, Edge Hill,
Edgehill, Hamburg State Park, Shoals, Downs, Grange, Agricola and
Hebron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3307 8255 3284 8294 3287 8339 3290 8341
      3291 8340 3292 8336 3294 8336 3310 8308
      3337 8282 3330 8233
TIME...MOT...LOC 2000Z 275DEG 42KT 3332 8280 3310 8301 3291 8332

WIND...40MPH
Local storm report, Dec 20, 3:08 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
308 PM EST WED DEC 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     TSTM WND DMG     MIDLAND                 32.57N  84.82W
12/20/2017                   MUSCOGEE           GA   BROADCAST MEDIA

            TWO TREES REPORTED DOWN IN MIDLAND COMMUNITY. METAL
            FURNITURE ALSO BLOWN OFF OF A DECK AT THE SAME LOCATION.

&&

EVENT NUMBER FFC1701434

KING
Special weather statement, Dec 20, 3:22 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
322 PM EST WED DEC 20 2017

GAZ083>085-095>097-202100-
Wilkinson GA-Johnson GA-Houston GA-Laurens GA-Bleckley GA-Twiggs GA-
322 PM EST WED DEC 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILKINSON...
JOHNSON...EASTERN HOUSTON...NORTHERN LAURENS...NORTHEASTERN BLECKLEY
AND SOUTHERN TWIGGS COUNTIES UNTIL 400 PM EST...

At 322 PM EST...a line of strong thunderstorms was along a line
extending from near Tuckers Crossroad to near Jeffersonville to near
Houston Lake...and moving east at 60 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Dublin, Wrightsville, Jeffersonville, Warner Robins, Dudley,
Danville, Montrose, Allentown, Kite, Tarversville, Spann, Tuckers
Crossroad, Nicklesville, Lovett, District Path, Chappells Mill, Cary,
Brewton, Bonaire and Goldsboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3269 8250 3268 8250 3247 8321 3254 8368
      3278 8313 3277 8296 3276 8296 3277 8293
      3273 8245 3272 8245
TIME...MOT...LOC 2022Z 279DEG 52KT 3276 8293 3266 8331 3255 8369

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 7:34 PM ESTDense Fog AdvisoryFFCBaldwin, Bartow, Bibb, Bleckley, Butts, Carroll and 76 more11 hr
Dec 20, 11:52 AM ESTSpecial Weather StatementFFCHeard, Troup23 min
Dec 20, 12:11 PM ESTSpecial Weather StatementFFCGreene34 min
Dec 20, 12:15 PM ESTSpecial Weather StatementFFCCoweta, Meriwether, Troup30 min
Dec 20, 12:33 PM ESTSpecial Weather StatementFFCHarris27 min
Dec 20, 12:44 PM ESTSevere Thunderstorm WarningFFCCoweta, Fayette, Meriwether, Pike, Spalding31 min
Dec 20, 12:47 PM ESTSpecial Weather StatementFFCGreene, Taliaferro, Warren43 min
Dec 20, 12:50 PM ESTSevere Thunderstorm WarningFFCHarris, Meriwether, Troup25 min
Dec 20, 1:09 PM ESTSevere Thunderstorm WarningFFCLamar, Meriwether, Pike, Upson36 min
Dec 20, 1:24 PM ESTSpecial Weather StatementFFCGlascock, Warren51 min
Dec 20, 1:27 PM ESTSevere Thunderstorm WarningFFCChattahoochee, Harris, Marion, Muscogee, Talbot48 min
Dec 20, 1:45 PM ESTSpecial Weather StatementFFCButts, Jasper, Jones, Lamar, Monroe, Putnam45 min
Dec 20, 2:10 PM ESTSpecial Weather StatementFFCCrawford, Talbot, Taylor50 min
Dec 20, 2:30 PM ESTSpecial Weather StatementFFCBaldwin, Hancock, Jones30 min
Dec 20, 2:55 PM ESTSpecial Weather StatementFFCPeach, Twiggs35 min
Dec 20, 3:01 PM ESTSpecial Weather StatementFFCGlascock, Washington29 min
Dec 20, 3:43 PM ESTSpecial Weather StatementFFCJefferson, Washington32 min
Dec 20, 4:01 PM ESTSpecial Weather StatementFFCJohnson, Laurens29 min
Dec 20, 4:36 PM ESTSpecial Weather StatementFFCEmanuel, Treutlen24 min
Dec 20, 5:52 PM ESTSpecial Weather StatementFFCCobb, Douglas, Fulton, Heard23 min
Dec 20, 6:20 PM ESTSpecial Weather StatementFFCClayton, Coweta, Fayette, Troup25 min
Dec 20, 6:50 PM ESTSpecial Weather StatementFFCClayton, DeKalb, Fayette, Henry, Meriwether, Newton and 3 more25 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.